Aviso: para depositar documentos, por favor, inicia sesión e identifícate con tu cuenta de correo institucional de la UCM con el botón MI CUENTA UCM. No emplees la opción AUTENTICACIÓN CON CONTRASEÑA
 

The real plank problem and some applications.

dc.contributor.authorMuñoz-Fernández, Gustavo A.
dc.contributor.authorSarantopoulos, Y
dc.contributor.authorSeoane-Sepúlveda, Juan B.
dc.date.accessioned2023-06-20T03:30:44Z
dc.date.available2023-06-20T03:30:44Z
dc.date.issued2010
dc.description.abstractK. Ball has proved the "complex plank problem": if (x(k))(k=1)(n) is a sequence of norm I vectors in a complex Hilbert space (H, (., .)), then there exists a unit vector x for which |< x,x(k)>| >= 1/root n, k = 1,...,n. In general, this result is not true on real Hilbert spaces. However, in special cases we prove that the same result holds true. In general, for some unit vector x we have derived the estimate |< x,x(k)>| >= max{root lambda(1)/n, 1/root lambda(n)n}, where lambda(1) is the smallest and lambda(n) is the largest eigenvalue of the Hermitian matrix A = [(x(j), x(k))], j, k = 1,...,n. We have also improved known estimates for the norms of homogeneous polynomials which are products of linear forms on real Hilbert spaces.
dc.description.departmentDepto. de Análisis Matemático y Matemática Aplicada
dc.description.facultyFac. de Ciencias Matemáticas
dc.description.facultyInstituto de Matemática Interdisciplinar (IMI)
dc.description.refereedTRUE
dc.description.sponsorshipC. Caratheodory
dc.description.statuspub
dc.eprint.idhttps://eprints.ucm.es/id/eprint/20003
dc.identifier.doi10.1090/S0002-9939-10-10295-0
dc.identifier.issn0002-9939
dc.identifier.officialurlhttp://www.ams.org/journals/proc/2010-138-07/S0002-9939-10-10295-0/
dc.identifier.relatedurlhttp://www.ams.org/
dc.identifier.urihttps://hdl.handle.net/20.500.14352/43652
dc.issue.number7
dc.journal.titleProceedings of the American Mathematical Society
dc.language.isoeng
dc.page.final2521
dc.page.initial2521
dc.publisherAmerican Mathematical Society
dc.relation.projectIDMTM2006-03531.
dc.relation.projectIDNo. 65/1602.
dc.relation.projectIDMTM2006-03531.
dc.rights.accessRightsrestricted access
dc.subject.cdu517.98
dc.subject.keywordPlank problems
dc.subject.keywordPolarization constants
dc.subject.keywordProduct of linear functionals
dc.subject.ucmAnálisis funcional y teoría de operadores
dc.titleThe real plank problem and some applications.
dc.typejournal article
dc.volume.number138
dcterms.referencesJ. Arias-de-Reyna, Gaussian variables, polynomials and permanents, Linear Algebra Appl.285 (1998) 107–114. V. Anagnostopoulos and Sz. Revesz, Polarization constants for products of linear functionals over R2 and C2 and Chebyshev constants of the unit sphere, Publ. Math. Debrecen 68(1-2)(2006) 63–75. K. M. Ball, The plank problem for symmetric bodies, Invent. Math. 104 (1991) 535–543. The complex plank problem, Bull. London Math. Soc. 33 (2001) 433–442. S. Banach, Uber homogene Polynome in (L2), Studia Math. 7 (1938) 36–44. T. Bang, A solution of the “plank problem”, Proc. Amer.Math. Soc. 2 (1951) 990–993. C. Benıtez, Y. Sarantopoulos and A.M. Tonge, Lower bounds for norms of products of polynomials,Math. Proc. Cambridge Philos. Soc. 124 (1998) 395–408. J. Bergh and J. Lofstrom, Interpolation spaces. An introduction, Grundlehren der Mathematischen Wissenschaften, No. 223. Springer-Verlag, Berlin-New York, 1976. C. Borell, On the integrability of Banach space valued Walsh polynomials, S´eminaire de Probabilite, XIII (Univ. Strasbourg, Strasbourg, 1977/78), pp. 1–3, Lecture Notes in Math.,721, Springer, Berlin, 1979. S. Dineen, Complex Analysis on Infinite Dimensional Spaces, Springer, London, 1999. P. E. Frenkel, Hafnians and products of real linear functionals, Math. Res. Lett. 15(2) (2008)351–358. J. C. Garcıa-Vazquez and R. Villa, Lower bounds for multilinear forms defined on Hilbert spaces, Mathematika 46 (1999) 315–322. R. Grone and S. Pierce, Permanental inequalities for correlation matrices, SIAM J. Matrix Anal. Appl. 9(2) (1988) 194–201. L. A. Harris, Bounds on the derivatives of holomorphic functions of vectors, in: Colloque d’Analyse (Rio de Janeiro, 1972), L. Nachbin (ed.), Actualites Sci. Indust. 1367. Hermann,Paris, 1975, 145–163. R. A. Horn and C. R. Johnson, Matrix Analysis (corrected reprint of the 1985 original),Cambridge University Press, Cambridge, 1990. Y.J. Leung, W.V. Li and Rakesh, The dth linear polarization constant of Rd, J. Funct. Anal.255(10) (2008) 2861–2871. E. H. Lieb, Proofs of some conjectures on permanents, J. Math. Mech. 16 (1966) 127–134. Inequalities: Selecta of Elliot H. Lieb, Springer-Verlag, Berlin, 2002. A. E. Litvak, V. D. Milman and G. Schechtman, Averages of norms and quasi-norms, Math.Ann. 312 (1998) 95–124. M. Marcus and H. Minc, The Pythagorean theorem in certain symmetry classes of tensors, Trans. Amer. Math. Soc. 104 (1962) 510–515. M. Marcus, The permanent analogue of the Hadamard determinant theorem, Bull. Amer.Math. Soc. 69 (1963) 494–49 A lower bound for the product of linear forms, Linear and Multilinear Algebra 43 (1997) 115–120. M. A. Matolcsi, Geometric estimate on the norm of product of functionals,Linear Algebra Appl. 405 (2005) 304–310. G. Muñoz, Y. Sarantopoulos and A.M. Tonge,Complexifications of real Banach spaces, polynomials and multilinear maps, Studia Math. 134 (1999) 1–33. A. Pappas and Sz. Revesz, Linear polarization constants of Hilbert spaces, J. Math. Anal.Appl. 300 (2004), no. 1, 129–146. T. H. Pate, The best lower bound for the permanent of a correlation matrix of rank two,Linear and Multilinear Algebra 51 (2003) 263–278. G. Pisier, Les inegalites de Khintchine-Kahane, d’apres C. Borell (French). S´eminaire sur la Geometrie des Espaces de Banach (1977–1978), Exp. No. 7, 14 pp., ´Ecole Polytech.,Palaiseau,1978. Sz. Revesz and Y. Sarantopoulos, Plank problems,polarization and Chebyshev constants,J. Korean Math. Soc. 41(1) (2004) 157–174. R. A. Ryan and B. Turett, Geometry of spaces of polynomials, J. Math. Anal. Appl. 221 (1998) 698–711. Y. Sarantopoulos and A. M. Tonge, Homogeneous polynomials and Hardy-Hilbert’s inequality (preprint).
dspace.entity.typePublication

Download

Original bundle

Now showing 1 - 1 of 1
Loading...
Thumbnail Image
Name:
Seoane19.pdf
Size:
250.07 KB
Format:
Adobe Portable Document Format

Collections